ArticleCureus2024
A High Likelihood of a Disastrous Outcome: A Case Report of a Complication From the Cosmetic Use of Hyaluronic Acid.
Article in Cureus, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
- Hyaluronidase Use in Aesthetic Medicine: Formulations, Safety, and Clinical Practice.Journal of clinical medicine · 2025Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Hyaluronic acid (HA) injections are a generally safe procedure, primarily performed to achieve a more aesthetically appealing appearance. Despite the safety of HA filler procedures, complications may arise in some individuals, such as tenderness, lumpiness, swelling, bruising, neurological impairments, embolism, soft-tissue necrosis, irreversible scarring, and baldness. We present a case of a 36-year-old previously healthy female who was injected with HA filler (Juvederm Voluma®) into the nasolabial folds for cosmetic purposes. A few hours later, she reported feeling pain in her right nasolabial region; 27 hours after the injection, the patient presented with a violaceous rash and was diagnosed clinically with arterial compromise due to HA injection 27 hours prior. She was managed with aspirin and hyaluronidase injections into the affected area. The complication resolved after two weeks of follow-up. HA used in our patient was very heavy in its molecular characteristics, and it should not be injected in the nasolabial fold. HA injections can lead to various complications, and both practitioners and patients should be aware of these potential adverse effects. Prompt intervention is required to ensure recovery from vascular occlusion in these patients.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.